MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
A patient underwent an ablation procedure with a navistar thermocool for which biosense webster¿s product analysis lab identified a broken tip with internal parts exposed.The finding was identified on (b)(6) 2021.It was initially reported by the customer that during the pvc operation, catheter was unable to deflect or relax completely.A second catheter was used to complete the operation.There was no adverse event reported on patient.The deflection issue is not mdr-reportable.The broken tip is mdr-reportable.
 
Additional Manufacturer Narrative
On 21-jul-2021, bwi received additional information indicating that the catheter tip was damaged during the procedure.The catheter was unable to deflect or relax completely during the operation, so the physician pulled out the catheter and discovered that the catheter tip was damaged.On 26-jul-2021, the product investigation was completed.A patient underwent an ablation procedure with a navistar thermocool for which biosense webster¿s product analysis lab identified a broken tip with internal parts exposed.The finding was identified on (b)(6) 2021.It was initially reported by the customer that during the pvc operation, catheter was unable to deflect or relax completely.A second catheter was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the product was returned to biosense webster for evaluation.Bwi conducted a visual inspection and deflection test of the returned device.Visual analysis of the returned sample revealed the tip broken with internal parts exposed on the navistar thermocool catheter.Deflection testing was performed in accordance with bwi procedures.The deflection mechanism passes the test; the curve met the specification.A manufacturing record evaluation was performed for the finished device 30464556m number, and no internal action related to the complaint was found during the review.The event described could not be confirmed as the device was found with the deflection curve within specifications.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The customer clarifies that the catheter tip was damaged during the procedure.The catheter was unable to deflect or relax completely during the operation, so the physician pulled out the catheter, found the catheter tip was damaged.This unit was inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) of this device per its part number that indicates a proper manufacturing in accordance with documented specifications and procedures.At this time is not possible to determine the root cause of the broken tip condition; however, based on the information provided, the condition reported has origin in someplace external to the manufacturing environment.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12191629
Report Number2029046-2021-01148
Device Sequence Number3441676
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30464556M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1